Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 98, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 11, 2007, 7:10 PM CDT for Coosa County, Alabama. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 7:10 PM CDT (00:10 UTC)
- Expired
- Apr 11, 2007, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Coosa County, AL
The radar
The Birmingham radar (KBMX), 48 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:15 PM CDT | HAIL 0.88 | 13 Wsw Rockford, AL | NICKEL SIZE HAIL WAS REPORTED ON LAKE MITCHELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 120011
SVRBMX
ALC037-120100-
/O.NEW.KBMX.SV.W.0098.070412T0010Z-070412T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT WED APR 11 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 800 PM CDT
* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22
MILES WEST OF ROCKFORD...OR ABOUT 22 MILES SOUTH OF COLUMBIANA...
AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCKFORD BY 730 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR EASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3283 8646 3286 8645 3288 8649 3290 8649
3294 8652 3295 8652 3296 8645 3299 8601
3278 8601 3277 8640
$$
12/SIRMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:48 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 11, 6:48 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 648 PM CDT WED APR 11 2007 .UPDATE...FOR AVIATION AND FORECAST. && .DISCUSSION... CURRENTLY THE DRY LINE IS POSITIONED FROM A CENTRE TO MARION LINE THIS EVENING. THE MAIN AREA OF SCATTERED STORMS IN EAST CENTRAL ALABAMA ARE SOUTH OF I-85. OTHER ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE DRY LINE AS IT MOVES EAST THROUGH EAST CENTRAL ALABAMA THROUGH THE EVENING HOURS. WILL CONTINUE TO MONITOR THE SITUATION AND MAKE UPDATES AS NEEDED. && .AVIATION...00Z TAF DISCUSSION. MAIN EVENT HAS ALREADY MOVED THROUGH TCL...BHM...AND EET...AND WILL BE CLEARING ANB BY 2Z. MGM AND TOI WILL STILL HAVE A CHANCE FOR THUNDERSTORMS ALONG WITH MVFR OR IFR CEILINGS THROUGH 4-5Z. CEILINGS HAVE ALREADY RAISED TO VFR IN TCL...BHM...AND EET AND WILL BE AT ANB BY 2Z. THE OTHERS WILL CLEAR BEFORE MIDNIGHT. THE MAIN ISSUE FOR THURSDAY WILL BE WINDS OF 12-14 KTS DURING THE DAY WITH SOME HIGHER GUSTS. 16/AARON && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Apr 11, 1:15 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT WED APR 11 2007 ALZ011>015-017>050-121830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 115 PM CDT WED APR 11 2007 ...SLIGHT RISK OF SEVERE WEATHER TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION HAS PLACED ALL OF CENTRAL ALABAMA IN A SLIGHT RISK AREA FOR SEVERE WEATHER. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF A MORE ORGANIZED LINE OF THUNDERSTORMS AND RAPIDLY SWEEP ACROSS THE AREA. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND LOCALLY DAMAGING WINDS. IN GENERAL THESE STORMS WILL BE MOVING INTO A MORE STABLE AIRMASS...THUS A GENERAL WEAKENING TREND IS EXPECTED AS THEY MOVE FROM WEST TO EAST ACROSS THE STATE. ALL CONVECTION SHOULD MOVE INTO GEORGIA BY 03Z. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN LATE FRIDAY NIGHT AND SATURDAY. A SQUALL LINE WILL DEVELOP TO THE WEST ON FRIDAY AND THEN MOVE INTO WESTERN ALABAMA DURING THE OVERNIGHT HOURS FRIDAY NIGHT. THE SQUALL LINE WITH EMBEDDED STRONG TO SEVERE THUNDERSTORMS WILL BE IN EASTERN ALABAMA BY MID-DAY. WITH THIS SQUALL LINE WE ARE ANTICIPATING HEAVY RAIN...DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. THIS SYSTEM WILL NEED TO BE CLOSELY MONITORED AS WE APPROACH THE WEEKEND. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY LATER TODAY AND WILL LIKELY BE NECESSARY LATE FRIDAY NIGHT INTO SATURDAY. JD/81
In the hours before
Local storm report, Apr 11, 6:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL LAFAYETTE 32.90N 85.40W
04/11/2007 E0.75 INCH CHAMBERS AL EMERGENCY MNGR
&&
SUNGERLocal storm report, Apr 11, 6:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 4 N SEALE 32.36N 85.17W
04/11/2007 E1.75 INCH RUSSELL AL EMERGENCY MNGR
&&
SUNGERLocal storm report, Apr 11, 6:41 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM FUNNEL CLOUD SEALE 32.30N 85.17W
04/11/2007 RUSSELL AL EMERGENCY MNGR
LOCATED IN THE CITY
&&
SUNGERLocal storm report, Apr 11, 6:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 4 N SEALE 32.36N 85.17W
04/11/2007 E2.00 INCH RUSSELL AL EMERGENCY MNGR
&&
SUNGERLocal storm report, Apr 11, 6:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 12 S PHENIX CITY 32.29N 85.01W
04/11/2007 E2.75 INCH RUSSELL AL AIRPLANE PILOT
IN FT. MITCHELL HWY 144 / HWY 165
&&
SUNGERLocal storm report, Apr 11, 7:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 12 S PHENIX CITY 32.29N 85.01W
04/11/2007 E4.00 INCH RUSSELL AL PUBLIC
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:03 PM CDT | Tornado Warning | BMX | Bullock, Macon, Russell | 15 min |
| Apr 11, 7:04 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 14 min |
| Apr 12, 2:49 AM CDT | Lake Wind Advisory | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 10 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.